MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068KIT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68), a non-penumbra guiding catheter, a non-penumbra microcatheter, a non-penumbra stent retriever and a non-penumbra guidewire.During the procedure, after the ace68 passed through the lesion six times, an intracerebral hemorrhage was noticed.The physician decided to stop the thrombectomy procedure at this point.It was reported that no additional action was taken to treat the hemorrhage and that there was no adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the penumbra system include, but are not limited to, hematoma or hemorrhage at the site, inability to completely remove thrombus, intracranial hemorrhage, ischemia, including death.Therefore, it was determined that the reported adverse event were anticipated complications.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2021-02588.1.Section b.Box 5.Describe event or problem.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68), a non-penumbra guiding catheter, a non-penumbra microcatheter, a non-penumbra stent retriever and a non-penumbra guidewire.During the procedure, after the ace68 passed through the lesion six times, an intracerebral hemorrhage was noticed.The physician decided to stop the thrombectomy procedure at this point.It was reported that no additional action was taken to treat the hemorrhage.There was no additional adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 5MAX ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12819715
Report Number3005168196-2021-02588
Device Sequence Number4958097
Product Code NRY
UDI-Device Identifier00814548016603
UDI-Public00814548016603
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2023
Device Model Number5MAXACE068KIT
Device Catalogue Number5MAXACE068KIT
Device Lot NumberF98450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005